Is it normal for age/sun spots to turned red when using hydroquinone % cream?

Should continue using the cream? How can I get rid of the redness. I asian and have age spots/sun spots on both side of my cheeks. I also have adult cystic acne on my chin. My acne is under control, but it left me with dark scars. I applied hydroquinone 4% cream just on the sun spots and acne scars with the q-tips for the last two weeks, but the sun spots and acne scars turned into red spots.

Doctor Answers 2

Acne Scarring -- Requires a Combination of Fractional Laser Resurfacing, Fillers Like Bellafill, Subcision and Eclipse Micropen

There are many treatment options for sun spots and acne scarring. A combination approach is needed to get the best outcome. I suggest you see an expert who can get you on a short and long term plan including lasers, microneedling, skin lightening and skin care. If your skin is reddened from hydroquionone 4%, I suggest you discontinue use and speak to your physician to ensure you are not sensitive or have an allergy. Best, Dr. Emer


Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 190 reviews

Is it normal for age/sun spots to turned red when using hydroquinone % cream?

Thanks for your query. You should stop applying hydroquinone 4% s your skin is becoming sensitive. You can start on hydroquinone free skin lightening agents and use proper sun block. Hope it helps.


All The Best

Ajaya Kashyap, MD
India Plastic Surgeon
4.9 out of 5 stars 163 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.